How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Ravoof Your Own Question
Dr. Ravoof
Dr. Ravoof, Doctor
Category: Medical
Satisfied Customers: 5968
Experience:  Experienced Physician in the field of Medicine and Surgery.
Type Your Medical Question Here...
Dr. Ravoof is online now

Working with doctor to establish appropriate dosage of

This answer was rated:

Working with doctor to establish appropriate dosage of allopurinol. Now on 400 mg but have broken out in skin rash. Should I reduce to 300mg or stop altogether?1

Dear customer,

Thank you for the question.

The risk of having a rash when taking allopurinol depends on the dose of allopurinol. I would recommend consulting your doctor about discontinuing the drug completely for a week. After a week you can reintroduce allopurinol with a dose of 100 mg/day. Take this minimum dose for a week and if there is no rash then increase to 200 mg/day. Then take the 200 mg/day dose for around 2 weeks and if there is no rash then you can again increase to a maximum dose of 300 mg/day. If you get a rash with 300 mg/day then you can reduce the dose back to 200 mg/day. But if there is no rash then you can continue with 300 mg/day.

Take care.

Please let me know if you have further queries or unanswered questions.
Please rate the answer with 5-stars, by clicking the 5-stars above with your mouse (or with your finger on a mobile device).
It will be very generous of you to also consider a bonus.
Thank you!

Dr. Ravoof and other Medical Specialists are ready to help you